What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 2, 5:12 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 2, 5:12 PM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
612 PM CDT Sun Aug 2 2020
.DISCUSSION...
See 00Z aviation discussion below.
&&
.AVIATION...
VFR conditions are expected through the TAF period. Thunderstorms
will move into the area from the north causing winds to shift from
the north 03-06Z, but will not be widespread enough to mention TS
in the TAFs.
Hennig
&&
.PREV DISCUSSION... /issued 204 PM CDT Sun Aug 2 2020/
DISCUSSION...
Another unseasonably warm day is expected today, with temperatures
this afternoon expected to top out close to yesterday, with highs
ranging from the middle 90s to around 100 degrees for most (cooler
in the mountains, hotter through the Rio Grande Valley). Also,
similar to yesterday, we're expecting thunderstorms to develop
this afternoon, and have even seen a few transient echoes this
morning and early afternoon, first across the Northwest Permian
Basin, then across eastern Culberson and northern Brewster
counties. While thunderstorms cannot be ruled out for any
location, better coverage as well as the potential for strong to
severe storms will exist across Southeast New Mexico, the
northwestern Permian Basin, and portions of Culberson county and
the Upper Trans Pecos. The primary threat looks to be damaging
wind, though isolated large hail will also be possible, especially
soon after storm development. Brief heavy rain and lightning will
also accompany any storms that develop this afternoon into
tonight. Overnight, models continue to hint at a thunderstorm
complex dropping southeastward out of New Mexico under
northwesterly flow aloft, though have scaled back on the
progression of said storms, with only the northwestern half of the
CWFA seeing rainfall. However, outflow associated with these
storms could progress southeast across much of the area by
morning, which could impact high temperatures for Monday,
especially for locations along/north of the Pecos River. There
remains a decent spread on model guidance for afternoon
temperatures Monday, but have continued to trend warmer given
latest trends and maintained above normal temperatures for Monday
afternoon in the mid 90s to lower 100s. Rain chances Monday
afternoon and evening will generally be confined to the higher
terrain, though any lingering boundaries from prior convection may
act as a focus for diurnally driven storms elsewhere.
Tuesday and Wednesday, the heat will return to West Texas and
Southeast New Mexico, as an upper ridge builds eastward across the
region and highs climb to the 100-107F range for most, with hotter
temperatures through the River Valleys, and upper 90s possible
even across the higher terrain. Heat Advisories are likely both
Tuesday and Wednesday, and while Thursday and Friday will be
slightly cooler, additional Heat Advisories may be needed for
portions of the area. Despite the slow "cooling" trend after
Tuesday/Wednesday, temperatures will still remain above normal
through next weekend, with highs in the upper 90s/lower 100s
looking to stick around for awhile. Unfortunately, with the hot
temperatures, rain chances will also decrease, with the best
opportunity for diurnally driven storms confined to the higher
terrain and immediately adjacent plains of Southeast New Mexico
and Southwest Texas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 72 98 72 105 / 10 10 10 0
Carlsbad 71 99 72 104 / 30 10 10 10
Dryden 76 101 75 104 / 0 10 0 0
Fort Stockton 73 99 73 103 / 10 10 10 0
Guadalupe Pass 63 90 70 95 / 30 10 10 10
Hobbs 66 95 70 102 / 40 10 10 0
Marfa 63 91 61 94 / 10 20 10 20
Midland Intl Airport 71 99 74 105 / 10 10 10 0
Odessa 71 99 74 104 / 10 10 10 0
Wink 72 101 74 107 / 20 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
99/99/10
Hazardous weather outlook, Aug 2, 12:47 PM CST, 6 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
147 PM CDT Sun Aug 2 2020
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-031900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
147 PM CDT Sun Aug 2 2020 /1247 PM MDT Sun Aug 2 2020/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
Thunderstorms are possible into tonight across most of the area,
especially Southeast New Mexico and the northwestern Permian Basin. A
few of these storms may be strong to severe with damaging winds,
hail, frequent lightning, and heavy rain possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Widespread temperatures in the triple digits are expected beginning
on Tuesday and will continue through Saturday. Temperatures may
reach Heat Advisory criteria across some areas.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
In the hours before
Special weather statement, Aug 2, 6:16 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
716 PM CDT Sun Aug 2 2020
TXZ048-053-030045-
Mitchell TX-Scurry TX-
716 PM CDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MITCHELL AND
SOUTHEASTERN SCURRY COUNTIES UNTIL 745 PM CDT...
At 716 PM CDT, Doppler radar was tracking a strong thunderstorm near
Snyder, moving south at 20 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Snyder, Colorado City, Inadale, Dunn, Hermleigh, Winston Field and
Buford.
This includes Interstate 20 between mile markers 215 and 218.
LAT...LON 3239 10090 3272 10096 3274 10084 3255 10066
3245 10066
TIME...MOT...LOC 0016Z 341DEG 16KT 3265 10083
10Special weather statement, Aug 2, 6:19 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
719 PM CDT Sun Aug 2 2020
TXZ047-048-030100-
Scurry TX-Borden TX-
719 PM CDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCURRY AND NORTHEASTERN
BORDEN COUNTIES UNTIL 800 PM CDT...
At 719 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fluvanna, or 9 miles south of Lake Alan Henry, moving southeast at 25
mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Snyder, Fluvanna, Winston Field and Randalls Corner.
LAT...LON 3265 10136 3296 10136 3297 10105 3296 10077
3270 10077
TIME...MOT...LOC 0019Z 337DEG 23KT 3291 10112
10Special weather statement, Aug 2, 6:52 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
752 PM CDT Sun Aug 2 2020
TXZ053-030130-
Mitchell TX-
752 PM CDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MITCHELL COUNTY UNTIL 830
PM CDT...
At 752 PM CDT, Doppler radar was tracking a strong thunderstorm near
Colorado City Airport, or near Colorado City, moving south at 20 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Colorado City, Loraine, Colorado City Airport, Lake Colorado City,
Champion Creek Reservoir, Lake Colorado City State Park and Buford.
This includes Interstate 20 between mile markers 211 and 225.
LAT...LON 3214 10098 3252 10095 3252 10073 3215 10066
3215 10067
TIME...MOT...LOC 0052Z 357DEG 17KT 3247 10084
10Special weather statement, Aug 2, 6:55 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
755 PM CDT Sun Aug 2 2020
TXZ047-048-052-053-030145-
Mitchell TX-Scurry TX-Howard TX-Borden TX-
755 PM CDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MITCHELL...
SOUTHWESTERN SCURRY...SOUTHEASTERN BORDEN AND NORTHEASTERN HOWARD
COUNTIES UNTIL 845 PM CDT...
At 755 PM CDT, Doppler radar was tracking a strong thunderstorm near
J B Thomas Reservoir, or 17 miles southeast of Gail, moving south at
30 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
J B Thomas Reservoir, Westbrook, Vincent, Knapp and Cuthbert.
This includes Interstate 20 between mile markers 191 and 209.
LAT...LON 3268 10131 3279 10111 3234 10097 3225 10128
TIME...MOT...LOC 0055Z 347DEG 25KT 3262 10121
10